Texas, 2014Drought in Texas, June 1 to 30, 2014
June 1 to 30, 2014 · NWS EWX · 8 events in 8 counties and zones
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 31, 10:46 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, May 31, 10:46 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 PM CDT SAT MAY 31 2014
.AVIATION...
/06Z TAFS/
VFR CONDITIONS WILL PREVAIL THROUGH ABOUT 08/09Z SUNDAY. AREA
FORECAST SOUNDINGS AND CROSS-SECTIONS ARE SUGGESTING LOW LEVEL
MOISTURE RETURNING WITH MVFR CIGS AROUND 09Z TO ABOUT 15Z SUNDAY
ALONG THE I-35 SITES. VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD AT KDRT WITH VFR CONDITIONS RETURNING TO THE I-35
TERMINALS AROUND AND AFTER 16Z SUNDAY. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON ACROSS THE EASTERN
PART OF SOUTH CENTRAL TEXAS WITH NO IMPACTS TO THE AREA SITES.
MVFR CIGS RETURN FOR THE 30 HRS SITES OVERNIGHT MONDAY AFTER 09Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 70 91 71 92 72 / 10 20 - - -
AUSTIN BERGSTROM INTL AIRPORT 68 89 70 91 70 / 10 20 - - -
NEW BRAUNFELS MUNI AIRPORT 69 91 70 91 71 / 10 20 - - -
BURNET MUNI AIRPORT 68 89 70 90 70 / 10 10 - - -
DEL RIO INTL AIRPORT 74 98 74 98 74 / 10 - - - -
GEORGETOWN MUNI AIRPORT 69 88 70 90 72 / 10 20 - - -
HONDO MUNI AIRPORT 71 95 71 96 73 / 10 - - - -
SAN MARCOS MUNI AIRPORT 69 90 70 91 71 / 10 20 - - -
LA GRANGE - FAYETTE REGIONAL 69 89 71 91 72 / 10 20 10 - -
SAN ANTONIO INTL AIRPORT 70 92 71 93 73 / 10 10 - - -
STINSON MUNI AIRPORT 71 93 72 94 73 / 10 10 - - -
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...17
SYNOPTIC/GRIDS...26
Hazardous weather outlook, May 31, 11:18 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1218 AM CDT SUN JUN 1 2014
TXZ171>173-183>194-202>209-217>225-228-012015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1218 AM CDT SUN JUN 1 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Bandera
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Edwards
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Gillespie
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Kendall
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Kerr
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Llano
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Medina
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
Drought, Val Verde
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
June brought beneficial rain to much of South Central Texas with the Rio Grande Plains experiencing a near record rainfall event near the end of the month. With the wet weather, no county worsened during the month and Val Verde (Extreme Category (D3)), Bandera, Edwards, Kerr, Llano, and Medina (all Severe (D2)) Counties improved. The rest of the area that was in category D2 or worse remained unchanged with Gillespie County in Stage D3 and Kendall County in Stage D2. Fire danger was moderate to high across the area at the end of June. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans in effect. The seven day stream flow averages at the end of the month were much below normal (less than 10 percent) for the Lower Colorado and Upper Guadalupe River Basins and below normal (10-24 percent) for the Lower Guadalupe River Basin. Area lakes and reservoirs continued well below normal pool elevations. With the extreme rain event on the 20th-21st, Lake Amistad rose close to three feet, but was still 41.6 feet below normal. Lake Travis remained 52 feet below normal. After rising slightly in May, Medina Lake dropped again and was 85 feet below normal. The Edwards Aquifer dropped during the month and was 27.6 feet below normal, and 8.1 feet below the level at the end of June 2013. The Edwards Aquifer Authority remained in stage 3 water restrictions requiring large water users to reduce pumping by 35%. Fredericksburg remained in stage 3 water restrictions, Kerrville in stage 1, and Del Rio entered stage 1.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in Wisconsin, June 1, 20141 death · 2 injured · 1 event
- Flash Flooding and Flooding in Nebraska, June 1 to 6, 2014$309,000 · 4.75 in hail · 92 events
- Rip Current in Florida, June 1, 20141 death · 1 event
- Flash Flooding and Hail in Minnesota, June 1, 2014$750,000 · 0.75 in hail · 19 events
- Hail and Damaging Winds in Kansas, June 1 to 2, 2014$615,000 · 1.75 in hail · 15 events
- Wildfire in California, June 1 to 2, 2014$1.0 million · 1 event
- Flooding in North Dakota, June 1, 2014$330,000 · 2 events
- Flood in Colorado, June 1 to 9, 2014$300,000 · 1 event
- Drought in Texas, June 1 to 30, 2014$55,000 · 32 events
- Flood and Hail in Kansas, June 1, 2014$144,000 · 56 kt wind · 7 events
- Drought in Oklahoma, June 1 to 30, 201446 events
- Flash Flood and Hail in Iowa, June 1, 2014$50,000 · 1 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 520435, 520436, 520437, 520438, 520439, 520440, 520441, 520442.